January 2019 Joint equidistribution of CM points
Ilya Khayutin
Author Affiliations +
Ann. of Math. (2) 189(1): 145-276 (January 2019). DOI: 10.4007/annals.2019.189.1.4


We prove the mixing conjecture of Michel and Venkatesh for toral packets with negative fundamental discriminants and split at two fixed primes, assuming all splitting fields have no exceptional Landau-Siegel zero. As a consequence we establish for arbitrary products of indefinite Shimura curves the equidistribution of Galois orbits of generic sequences of CM points all of whose components have the same fundamental discriminant, assuming the CM fields are split at two fixed primes and have no exceptional zero.

The joinings theorem of Einsiedler and Lindenstrauss applies to the toral orbits arising in these results. Yet it falls short of demonstrating equidistribution due to the possibility of intermediate algebraic measures supported on Hecke correspondences and their translates.

The main novel contribution is a method to exclude intermediate measures for toral periods. The crux is a geometric expansion of the cross-correlation between the periodic measure on a torus orbit and a Hecke correspondence, expressing it as a short shifted convolution sum. The latter is bounded from above generalizing the method of Shiu and Nair to polynomials in two variables on smooth domains.


Download Citation

Ilya Khayutin. "Joint equidistribution of CM points." Ann. of Math. (2) 189 (1) 145 - 276, January 2019. https://doi.org/10.4007/annals.2019.189.1.4


Published: January 2019
First available in Project Euclid: 21 December 2021

Digital Object Identifier: 10.4007/annals.2019.189.1.4

Primary: 11G18 , 37A17

Keywords: André-Oort , equidistribution , mixing conjecture , relative trace-formula , torus orbit

Rights: Copyright © 2019 Department of Mathematics, Princeton University


This article is only available to subscribers.
It is not available for individual sale.

Vol.189 • No. 1 • January 2019
Back to Top